MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHINEERS AG SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10430603
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be use error.The investigation confirmed that the ct system operated as intended and according to design specifications.No device deficiency or unexpected system behavior was identified.The head arm support accessory involved in the incident showed no damage and continued to be used after the event.The damaged gantry window strip was replaced, and normal system function was confirmed.While the exact sequence of events leading to the displacement of the accessory could not be conclusively reconstructed, the fact that the accessory was not defective supports the conclusion that the incident is most consistent with a handling related scenario rather than a failure of the device or accessory.According to information obtained during the investigation, the patient was not restrained at the time of the incident.The instructions for use describe precautions for accessory handling during system movement, stating that accessories such as head holders or supports must be used in a manner that prevents contact with the gantry (instructions for use, somatom definition flash, page 37, print no.C2 030.620.15.03.02).Furthermore, the instructions for use emphasize that the patient must be secured and observed during system movements and state: ¿always fix and observe the patient during system movements.¿ (instructions for use, somatom definition flash, page 41, print no.C2 030.620.15.03.02).Based on the available information, the incident is considered use related.The ct system functioned as specified, and the damage resulted from an external mechanical influence.No further corrective or preventive actions for the device were required.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom definition flash ct system.An incident occurred during patient unloading while using an adaptable head arm support accessory.During table retraction and downward movement, the head arm support became displaced and came into contact with the gantry window strip, resulting in mechanical damage to the window strip.As a precautionary measure, the system was taken out of service.No injuries to the patient or personnel were reported.

Brand Name
SOMATOM DEFINITION FLASH
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key24815995
Report Number3004977335-2026-00046
Device Sequence Number6027211
Product Code JAK
UDI-Device Identifier04056869006963
UDI-Public(01)04056869006963
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10430603
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown